MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING DEVICE FOR GUIDE WIRES AND REAMING RODS; SCREWDRIVER

OBERDORF SYNTHES PRODUKTIONS GMBH HOLDING DEVICE FOR GUIDE WIRES AND REAMING RODS; SCREWDRIVER
Catalog Number 03.010.024
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date the wire inserter gun was not gripping the wire.No further information provided.Concomitant device reported: unknown guide wire (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) holding device for guide wires and reaming rods.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is january 05, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Event or Problem Description
It was further reported that wire inserter gun was not gripping the wires sufficiently during an unknown case on an unknown date.There was no adverse effect to patient and surgery was competed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: updated lot number.H3, h4, h6: the device is not available to return.The customer was discarded the product.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Received picture reviewed, there are just small portions of the device visible, there is no picture, which shows the complete device including part- and lot number.A functional issue cannot be confirmed just based on the pictures the device on the pictures has strong deformations, mostly at the edges and most likely caused by excessive hammer blows.The complaint is rated as confirmed as these heavy damages could have an influence on the functionality.Product was not returned, therefore no further investigation is possible.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: (b)(6) 2020 (b)(6).Part number: 03.010.024.Lot number: lm16929.Part/lot combination unknown at synthes gmbh, therefore no mre possible.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- assessed this instrument complaint.As can be seen from the attached photograph there is wear/damage to the inside and outside of this 03.010.024 handle f/guide wire+reaming rod.Lot i/d is lm16929.After a visual inspection it is determined that the reusable instrument is worn from repeated use and service; therefore, further investigation for the reported complaint device is not required.During the investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market surveillance activities.The item will be disposed of.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING DEVICE FOR GUIDE WIRES AND REAMING RODS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9632451
Report Number8030965-2020-00664
Device Sequence Number2757061
Product Code HXX
UDI-Device Identifier07611819886483
UDI-Public(01)07611819886483
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.024
Device Lot NumberLM16929
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/27/2020
07/03/2020
07/24/2020
07/30/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/19/2020
07/07/2020
07/27/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES